MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the spring coil was detached prematurely and accidentally left in the blood vessel the patient was undergoing treatment of a saccular, ruptured right m1 aneurysm with a max diameter of 4mm and a 3 mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.Itwas reported that the axium coil was in place, and the stent was deployed to cover the aneurysm neck and embolized the first qc-4-8-3d coil.After the embolization, the second apb-2-4-3d coil was embolized.During the embolization process, the coil was detached in advance, and the detachment area on the push rod was intact.As a result, a large part of the coil was in the blood vessel, and only an additional stent could be deployed to press the coil against the blood vessel wall, but postoperative angiography showed that the blood flow in the distal blood vessels slowed down.After the surgery, pumped xinweining and the patient's condition did not progress for the time being.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting there is good patient recovery after the surgery.Symptoms included blood flow slowed.Slow blood flow, improved after pumping xinweining, but slow blood flow still existed.The cause of the premature detachment was not determined.There were no detachment attempts made.There was no kink/damage observed on the pushwire.The coil was implanted and left in the patient's blood vessels.The coil was not implanted at the intended location.An additional stent was used to compress the detached coil against the vessel wall.Ancillary devices include a sab-4-15, lot number: b761834, and an echelon, lot number 0229463303.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was blood clot in the blood vessel, which caused the blood flow in the distal part to slow down.After the spring coil was detached early and fell into the patient's body, the sab stent was first used to press the part of the spring coil in the blood vessel against the vessel wall.Because the blood vessel was thin and there were two layers of stent and part of the spring coil body at the same position, blood flow was affected, and thrombosis was generated.Xinweining was then pumped to improve blood flow.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.No microcatheter was returned.Visual inspection/damage location details: no introducer sheath returned.The actuator interface was found securely attached to the coupler tube.The break indicator was found to be intact.No evidence of detachment attempts was found at either of these locations.The axium pusher was found bent at ~26.2cm, bent at ~153.4cm, and bent at ~184.2cm from the proximal end.The shield coil was returned stretched and coated in dried blood.The coin was found to be against the lumen stop covered in blood.The implant coil was found broken/separated from the detach element and not returned, and the condition could not be assessed.Customer reported implant remained within the patient.Testing/analysis: n/a¿ conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.The cause of the premature detachment was due to the implant break found.Possible causes for implant break include, but not limited to, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances/retracts the coil against resistance.Customer reported vessel tortuosity as moderate, and devices were prepared per ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22161642
Report Number9617601-2025-00527
Device Sequence Number12932403
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public(01)00763000313692(17)270623(10)229115228
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number229115228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/09/2025
06/26/2025
08/06/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date06/27/2025
07/25/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight70 KG